Alabama, 2016Heat in Alabama, June 17, 2016
June 17, 2016 · NWS HUN · 2 events in 2 counties and zones
At 11 am CST, the heat index reached 107 degrees in Muscle Shoals. The air temperature at that time reached 92 degrees with a dew point of 78 degrees.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
At 11 am CST, the heat index reached 107 degrees in Muscle Shoals. The air temperature at that time reached 92 degrees with a dew point of 78 degrees.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before the first event at Jun 17, 10:02 AM CST, 28 minutes earlier.
Area forecast discussion, Jun 17, 10:02 AM CST, 28 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Huntsville AL
1102 AM CDT FRI JUN 17 2016
.UPDATE...
Morning update.
&&
.DISCUSSION...
This morning started out muggy with temps ranging in the upper 60s
to upper 70s. However, temps have warmed up towards 90 degrees as of
16Z even with scattered to broken cloud cover in place ahead of the
cold front.
The cold front is currently draped across the TN border and will
progress southward throughout the day. Showers and thunderstorms will
develop along the front with convection expected to begin around 18Z.
The higher chance of precip will be along and south of the TN River
this afternoon with a strong to severe storm possible. The main
hazard with any of the strongest storms would be damaging winds. A
line from Florence to Guntersville and southward has a better chance
to see a stronger storm this afternoon. This is due to the steep
low-level lapse rates, plentiful CAPE, 2 inch PWATS and mid-level
dry air in place ahead of the approaching cold front. HiRes models
show the front moving through the forecast area fairly quickly...so
adjusted the timing of today's POPs/Wx accordingly.
JMS
&&
.AVIATION...
(Issued 642 AM CDT FRI JUN 17 2016)
For 12Z TAFs:
Mostly clear conditions this morning will give way to scattered
clouds...as a cold front moves southward across the region. This
boundary will bring scattered showers and thunderstorms...mainly
from the late morning to late afternoon. Given discrepancies between
forecast model output, did not include TSRA or VCTS for the terminals
given low confidence in timing/placement of convection. The front
should be south of the area by the early evening, with rain chances
ending. Westerly winds in the 5-10kt range in the late morning and
afternoon should become NW-N around 5kt this evening.
RSB
&&
.HUN Watches/Warnings/Advisories...
AL...NONE.
TN...NONE.
&&
For more information please visit our website
at weather.gov/huntsville.
Hazardous weather outlook, Jun 17, 3:57 AM CST, 6 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HUNTSVILLE AL
457 AM CDT FRI JUN 17 2016
ALZ001>010-016-TNZ076-096-097-180100-
LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN-
MARSHALL-JACKSON-DE KALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN-
457 AM CDT FRI JUN 17 2016
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS
OF SOUTHERN MIDDLE TENNESSEE.
.DAY ONE...TODAY AND TONIGHT...
SCATTERED THUNDERSTORMS ARE POSSIBLE OVER THE TENNESSEE VALLEY
TODAY...AS A COLD FRONT PUSHES SOUTHWARD ACROSS THE REGION.
LOCALLY HEAVY RAINS AND GUSTY WINDS POSSIBLE WITH A FEW OF THE
STORMS.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
ISOLATED THUNDERSTORMS CHANCES RETURN FOR THE MIDDLE OF NEXT
WEEK.
.SPOTTER CALL TO ACTION STATEMENT...
ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL
IS NOT ANTICIPATED AT THIS TIME.
Heat, Colbert
- When
- June 17, 10:30 AM CST to 1:00 PM CST
- Where
- Colbert forecast zone
- Reported by
- ASOS
- Coordinates
- 34.700, -87.805 (the zone’s center; the record gives no point)
The heat index in the Muscle Shoals area reached 107 degrees. The air temperture at this time was 92 degrees with a dew point temperature of 78 degrees.
Heat, Lauderdale
- When
- June 17, 10:30 AM CST to 1:00 PM CST
- Where
- Lauderdale forecast zone
- Reported by
- ASOS
- Coordinates
- 34.901, -87.654 (the zone’s center; the record gives no point)
The heat index in the Muscle Shoals area reached 107 degrees. The air temperture at this time was 92 degrees with a dew point temperature of 78 degrees.
- Heat
- Heat below excessive heat criteria that still caused deaths, injuries or significant impacts.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Oklahoma, June 17 to 18, 20162 deaths · 8 injured · 2 events
- Hail and Damaging Winds in Georgia, June 17, 20161 death · $583,000 · 1 in hail · 43 events
- Hail and Damaging Winds in Mississippi, June 17, 20161 injured · $666,000 · 1.75 in hail · 58 events
- Flash Flooding and Flood in Nebraska, June 17 to 18, 2016$2.4 million · 1.75 in hail · 16 events
- Flash Flooding and Hail in Minnesota, June 17 to 18, 2016$310,000 · 1.75 in hail · 43 events
- Flash Flooding and Hail in North Dakota, June 17, 2016$107,000 · 2.75 in hail · 41 events
- Damaging Winds in Arkansas, June 17, 2016$338,000 · 60 kt wind · 5 events
- Hail and Damaging Winds in South Carolina, June 17, 20162 injured · 1 in hail · 52 events
- Flash Flooding and Hail in Minnesota, June 17, 2016$54,000 · 1.5 in hail · 30 events
- Damaging Winds in Alabama, June 17, 2016$97,000 · 61 kt wind · 15 events
- Damaging Winds in South Carolina, June 17, 2016$83,000 · 74 kt wind · 14 events
- Flash Flooding and Hail in South Dakota, June 17, 2016$50,000 · 1.75 in hail · 21 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 630224, 630225.